New York, 2010Hail and Damaging Winds in New York, August 16, 2010
August 16, 2010 · NWS ALY · 16 events in 6 counties and zones
Severe thunderstorms developed mainly during the early to mid afternoon hours ahead of an approaching cold front and upper level disturbance on Monday, August 16th. A series of microbursts occurred south of Poughkeepsie.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed mainly during the early to mid afternoon hours ahead of an approaching cold front and upper level disturbance on Monday, August 16th. A series of microbursts occurred south of Poughkeepsie.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 16, 6:43 AM EST, 20 minutes earlier.
Area forecast discussion, Aug 16, 6:43 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
743 AM EDT MON AUG 16 2010
.SYNOPSIS...
A COLD FRONT IN THE EASTERN GREAT LAKES EARLY THIS MORNING
WILL MOVE EAST TODAY REACHING CENTRAL NEW YORK AROUND MID DAY...AND
THEN PUSHING THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
ALONG AND AHEAD OF THE COLD FRONT...AND SOME OF THE THUNDERSTORMS
MAY PRODUCE DAMAGING WINDS...HEAVY RAIN AND HAIL. HIGH PRESSURE WILL
THEN BUILD INTO OUR REGION LATER TONIGHT AND LAST THROUGH WEDNESDAY
MORNING GIVING US DRY AND SEASONABLE CONDITIONS.
&&
.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH 618 HAS BEEN ISSUED WHICH IS IN EFFECT
UNTIL 1 PM EDT FOR THE EASTERN NEW YORK COUNTIES FROM
SCHOHARIE...ALBANY AND RENSSELAER NORTH.
WHILE IT IS STILL UNCERTAIN AS TO THE AMOUNT OF CONVECTION TODAY
ACROSS FA WHICH WILL MOSTLY LIKELY DEPEND ON TIMING OF COLD FRONT
ALONG WITH AMOUNT OF HEATING...CONVECTION THAT HAS ALREADY FIRED
AND PRODUCED SOME STRONG THUNDERSTORMS ACROSS WESTERN AND CENTRAL
NEW YORK WILL MOVE EAST ACROSS PORTIONS OF OUR AREA IN THE NEXT
SEVERAL HOURS. HAVE THUS UPDATED FORECAST TO REFLECT WATCH AND
MENTION THUNDERSTORMS MAY BE SEVERE IN THE WATCH AREA. HAVE ALSO
INCREASED POPS TO LIKELY IN THE WATCH AREA. WILL CONTINUE TO KEEP
ENHANCED WORDING IN THIS AFTERNOON AS MORE STRONG THUNDERSTORMS
WILL CERTAINLY BE POSSIBLE. FOR THIS AFTERNOON...AFTER 1 PM...WILL
HAVE LIKELY POPS FOR EASTERN THIRD OF FA...EAST OF THE HUDSON
RIVER...AND CHANCE POPS WEST.
H8 WIND FIELD NOT OVERLY IMPRESSIVE WITH CORE OF 30-35 KT MAX
MOVING ACROSS NORTHERN THIRD OF FA EARLY TO MID AFTERNOON. H3 JET
MUCH MORE IMPRESSIVE AT 90-100 KTS WITH AXIS SLICING THROUGH FA
EARLY THIS AFTERNOON AS CORE IS ACROSS NORTHERN NEW ENGLAND
PLACING BULK OF FA IN RIGHT ENTRANCE REGION OR RR QUAD. NCEP 0-3
KM HELICITY VALUES IN THE 100-180 M2/S2 RANGE...WHILE SB CAPE
GENERALLY 600-1500 J/KG WITH HIGHEST VALUES EARLY TO MID AFTERNOON
FROM HUDSON VALLEY TO POINTS SOUTH AND EAST. THE CAPE VALUES MAY BE
SLIGHTLY LOWER HOWEVER IF DEWPOINTS REMAIN IN THE MID TO UPPER
60S AS OPPOSED TO LOWER 70S. IN ADDITION WET BULB ZERO HEIGHTS
START TO LOWER SIGNIFICANTLY AROUND PEAK TIME FOR POTENTIAL
CONVECTION EARLY TO MID AFTERNOON WITH HEIGHTS BETWEEN 8.5 AND 11
KFT EXPECTED. THUS THE POTENTIAL FOR SOME DAMAGING WINDS AND HAIL
IS CLEARLY IN PLACE...BUT THE QUESTION REMAINS THE AMOUNT OF
HEATING WHICH TAKES PLACE AHEAD OF THE FRONT WHICH WILL DEPEND ON
WHEN THE STRATUS BURNS OFF. THINKING AT THIS TIME IS THAT MUCH OF
THIS MORNING WILL REMAIN MOSTLY CLOUDY AND THAT IT WILL TAKE UNTIL
10 AM OR 11 AM TO START TO BURN OFF THE STRATUS. THIS WILL STILL
GIVE MOST AREAS SEVERAL HOURS OF GOOD HEATING RESULTING IN HIGH
TEMPS IN THE UPPER 70S TO MID 80S IN MOST AREAS. SOME LOCALLY
HEAVY RAINFALL ALSO POSSIBLE AS PWATS RISE TO BETWEEN 1.5 AND 1.75
INCHES MAINLY ACROSS SOUTHEASTERN HALF OF FA. WHILE THUNDERSTORMS
WILL TRACK FROM WEST SOUTHWEST TO EAST NORTHEAST AT 35 TO 45
MPH...SOME TRAINING OF CELLS IS POSSIBLE WHICH COULD RESULT IN
SOME LOCALIZED POOR DRAINAGE FLOODING AND PONDING OF WATER ON THE
ROADWAYS. THE SEVERE THREAT AND THE HEAVY RAINFALL THREAT IS
HIGHLIGHTED IN THE HWO.
ANY LINGERING CONVECTION SHOULD END EARLY THIS EVENING AND DO NOT
EXPECT THUNDERSTORMS TO LINGER PAST 00Z. HAVE JUST A SLIGHT CHANCE
TO CHANCE OF SHOWERS THIS EVENING BETWEEN 00Z AND 04Z MAINLY EAST
OF THE HUDSON RIVER AND DRY WEST. HIGH PRESSURE WILL START TO
BUILD INTO THE REGION LATER TONIGHT AND WITH DIMINISHING WINDS AND
A CLEARING SKY EXPECT THE MAIN CONCERN LATER TONIGHT WILL BE FOG
WHICH COULD BE LOCALLY DENSE ESPECIALLY IN AREAS WHICH RECEIVE
SIGNIFICANT RAIN ON MONDAY. LOWS TONIGHT ARE EXPECTED TO RANGE
FROM THE UPPER 40S NORTHWEST TO LOWER 60S SOUTHEAST.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO FA ON TUESDAY AND CREST
ACROSS OUR REGION TUESDAY NIGHT BEFORE MOVING OFF THE NEW ENGLAND
COAST ON WEDNESDAY. EXPECT THAT DRY WEATHER WILL HOLD FOR TUESDAY
THROUGH THE FIRST PART OF WEDNESDAY...HOWEVER WEDNESDAY AFTERNOON
LOOKS MORE UNCERTAIN ESPECIALLY FOR THE SOUTHEAST THIRD OF FA AS
AN AREA OF LOW PRESSURE STARTS TO TRACK NORTHEAST FROM THE
CAROLINAS. EXPECT MOSTLY SUNNY CONDITIONS FOR MUCH OF FA ON
TUESDAY...EXCEPT PARTLY SUNNY ACROSS THE NORTHERN MOUNTAINS WHERE
MORE INSTABILITY CUMULUS LIKELY. CLEAR TO PARTLY CLOUDY SKIES ON
TUESDAY NIGHT AND THEN SOME INCREASING MID AND HIGH CLOUDS ON
WEDNESDAY WHICH WILL LIKELY KEEP TEMPS ON WEDNESDAY A FEW DEGREES
COOLER THAN TUESDAY. HAVE ALSO PLACED SLIGHT CHANCE TO LOW CHANCE
POPS ACROSS FAR SOUTHEAST CORNER OF FA AS A FEW SHOWERS MAY
MOVE INTO THIS AREAS IN ADVANCE OF LOW PRESSURE SYSTEM. EXPECT
HIGH ON TUESDAY IN THE UPPER 70S TO UPPER 80S...LOWS TUESDAY NIGHT
IN THE UPPER 40S TO AROUND 60...AND HIGHS ON WEDNESDAY IN THE MID
70S TO MID 80S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE EXTENDED BEGINS WITH A STALLED OUT FRONTAL BOUNDARY SOUTH OF THE
FCST AREA OVER THE MID ATLANTIC REGION...AND SOUTH OF THE SRN NEW
ENGLAND COAST. THE 00Z GUIDANCE INCLUDING THE GFS...CANADIAN
GGEM...AND EVEN THE ECMWF HAVE TRENDED FURTHER SOUTH WITH THE
MOISTURE ASSOCIATED WITH FORMER TD NUMBER 5. A WAVE OF LOW PRESSURE
MOVING ALONG THE BAROCLINIC ZONE WOULD STAY SOUTH OF THE REGION
ACCORDING TO THE GFS AND CANADIAN GGEM. THE ECMWF STAYED FAR ENOUGH
NORTH TO KEEP CHC POPS IN WED NIGHT INTO THU. WE DID NOT WANT TO
DEVIATE FROM PERSISTENCE...18Z HPC DATA...AND THE GLOBAL ENSEMBLES
BY BUYING INTO THE SOUTHERN TRACK YET FOR THU. WE KEPT CHC POPS
THROUGH THE DAY UNTIL THIS TREND CONTINUES A FEW MORE CYCLES.
THU NIGHT INTO FRI...A NRN STREAM SHORTWAVE TROUGH ARRIVES FROM
SOUTHEASTERN CANADA AND THE ERN GREAT LAKES REGION. THE TIMING
VARIES ON THE FRONTAL PASSAGE WITH THE TROUGH AMONG THE MEDIUM
RANGE GUIDANCE. THE CANADIAN GGEM AND GFS ARE A BIT FASTER THAN THE
ECMWF. THE MOISTURE IS LIMITED WITH THE BOUNDARY...AND THE
INSTABILITY LOOKS MEAGER. WE KEPT A SLIGHT CHC OF SHOWERS AND TSRAS
FROM THE CAPITAL REGION SOUTH...AND LOW CHC VALUES TO THE NORTH.
THE BEST FORCING AND DYNAMICS STAY NORTH AND EAST OF THE REGION.
FRI NIGHT THRU THE WEEKEND...THE LATEST GFS LOOKS LIKE AN OUTLIER
COMPARED THE CANADIAN GGEM/ECMWF/ENSEMBLES FOR THE STRETCH. IT HAS
A CLOSED LOW IN A PROGRESSIVE MID LEVEL TROUGH QUICKLY APPROACH FROM
THE UPPER MS RIVER VALLEY FRI NIGHT INTO SATURDAY WITH VERY
UNSETTLED WX FOR THE WEEKEND. THE ECMWF/CANADIAN GGEM/HPC GRAPHICS
SHOW LOW AND MID LEVEL RIDGING SETTING UP OVER THE NORTHEAST TO OPEN
THE WEEKEND WITH FAIR AND DRY WX...WHILE A SFC WAVE AND ITS
ASSOCIATED UPPER LEVEL TROUGH BRING A THREAT OF SHOWERS/ISOLD TSRAS
ON SUNDAY. WE STUCK CLOSE TO HPC WITH A DRY START TO THE WEEKEND
WITH SOME UNSETTLED WX TO CLOSE IT.
TEMPS LOOK SEASONABLE FOR THE LONG TERM WITH HIGHS GENERALLY IN THE
U70S TO L80S IN THE VALLEYS...AND LOWER TO M70S OVER THE MTNS. LOWS
WILL GENERALLY BE IN THE M50S TO L60S IN THE VALLEYS...AND U40S TO
M50S IN THE MTNS. THE WARMEST DAY OF THE EXTENDED LOOKS TO BE ON
FRI WITH H850 TEMPS OF 16 TO 18 C AND GOOD MIXING WITH A FRONTAL
PASSAGE COULD YIELD AT LEAST SOME MID 80S SOUTH OF THE CAPITAL
REGION.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
A WARM FRONT CONTINUES TO SLOWLY LIFT N/NE ACROSS WRN NY AND PA
EARLY THIS MORNING...IGNITING SOME SHOWERS AND THUNDERSTORMS
ACROSS THE ADIRONDACKS AND CENTRAL NY AS OF 12Z. A COLD FRONT
WILL MOVE THROUGH THIS AFTERNOON WITH A BAND OF -SHRAS/-TSRAS.
HIGH PRESSURE WILL BUILD IN FROM THE UPPER MS RIVER VALLEY MON
NIGHT.
THE MIST AND STRATUS CURRENTLY AFFECTING ALL THREE TERMINALS WILL
TAKE A WHILE TO BURN OFF AHEAD OF THE COLD FRONT WHICH IS
TRAVELING CLOSELY BEHIND THE WARM FRONT. IFR CIGS EXPECTED AT
KGFL AND KALB THE BEGINNING OF THE TAF PERIOD IMPROVING TO MVFR
AROUND 14Z/15Z. KGFL AND KPOU EXPECTING MVFR VSBYS THRU 14Z.
BROKEN LINE OF -SHRA/-TSRA EXPECTED AT KGFL AROUND
14Z...CONTINUING TO MOVE SOUTHEASTWARD INTO KALB AROUND 16Z.
BEHIND THIS LINE...VFR CONDITIONS EXPECTED AT ALL TERMINALS BY
EARLY AFTERNOON BUT HAVE INCLUDED VCSH AND CB AT ALL TERMINALS
THROUGH THE LATE AFTERNOON/EARLY EVENING AS COLD FRONT EXPECTED
TO MOVE THROUGH AND GENERATE SOME MORE -SHRA/-TSRA. WITHIN
-SHRA/-TSRA HEAVY RAIN COULD REDUCE VSBYS.
BEHIND THE COLD FRONT...DRY AIR ALOFT AND CLEARING SKIES WILL
ALLOW FOR SOME BR TO DEVELOP AS WINDS SUBSIDE AFTER MIDNIGHT.
EXPECT THE WINDS TO INCREASE TO THE S/SW LATE THIS MORNING AT
AROUND 10 KTS...WITH WIND GUSTS AT KALB 15-20KTS. STRONGER WINDS
MAY OCCUR WITH ANY THUNDERSTORMS THIS AFTERNOON. WINDS DECREASING
AFTER SUNSET TO LIGHT AND VRB.
OUTLOOK...
MON NT-WED NT...VFR. NO SIG WX.
THU...VFR/MVFR...SLGT CHC-CHC -SHRA.
FRI...VFR/MVFR. SLGT CHC -SHRA/-TSRA.
&&
.FIRE WEATHER...
A COLD FRONT IN THE EASTERN GREAT LAKES EARLY THIS MORNING
WILL MOVE EAST TODAY REACHING CENTRAL NEW YORK AROUND MID DAY...AND
THEN PUSHING THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
ALONG AND AHEAD OF THE COLD FRONT...AND SOME OF THE THUNDERSTORMS
MAY PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL. HIGH PRESSURE WILL
THEN BUILD INTO OUR REGION LATER TONIGHT AND LAST THROUGH
WEDNESDAY MORNING GIVING US DRY AND SEASONABLE CONDITIONS.
RELATIVE HUMIDITIES WILL ONLY DROP TO 50 TO 75 PERCENT
TODAY...INCREASE TO 90 TO 100 PERCENT TONIGHT AND DROP TO 30 TO 45
PERCENT TUESDAY AFTERNOON.
WINDS WILL BE SOUTH TO SOUTHWEST AT 10 TO 15 MPH TODAY WITH HIGHER
GUSTS IN THUNDERSTORMS...WEST TO SOUTHWEST AT 5 TO 10 MPH THIS
EVENING BECOMING LIGHT AND VARIABLE OVERNIGHT...AND WEST TO
SOUTHWEST AT 5 TO 15 MPH ON TUESDAY WITH GUSTS UP TO 25 MPH ACROSS
THE HIGHER TERRAIN.
&&
.HYDROLOGY...
A COLD FRONT IN THE EASTERN GREAT LAKES EARLY THIS MORNING
WILL MOVE EAST TODAY REACHING CENTRAL NEW YORK AROUND MID DAY...AND
THEN PUSHING THROUGH EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
ALONG AND AHEAD OF THE COLD FRONT. SOME OF THE SHOWERS AND THUNDERSTORMS
COULD CONTAIN HEAVY RAIN...CAPABLE OF PRODUCING LOCALIZED RAINFALL
OF ONE TO TWO INCHES THIS AFTERNOON. THIS WOULD RESULT IN PONDING
OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AND SHARP RISES ON
SMALL CREEKS. HOWEVER...AVERAGE RAINFALL AMOUNTS WITH THIS SYSTEM
WILL BE A QUARTER TO A HALF INCH...SO MAINSTREAM RIVERS WILL
LIKELY SEE LITTLE IN THE WAY OF RISES.
HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND TUESDAY...WITH DRY
WEATHER THROUGH MOST OF WEDNESDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...KGM/WASULA
FIRE WEATHER...
HYDROLOGY...11
Hazardous weather outlook, Aug 16, 5:29 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
629 AM EDT MON AUG 16 2010
CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-171100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
629 AM EDT MON AUG 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE CENTRAL AND SOUTHEAST
CATSKILLS...TACONICS AND MID HUDSON VALLEY OF EAST CENTRAL NEW
YORK...AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY THIS
AFTERNOON. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SOME TRAINING OF
THUNDERSTORMS MAY OCCUR WHICH COULD PRODUCE LOCALIZED FLOODING OF
POOR DRAINAGE AREAS AS WELL AS PONDING OF WATER ON ROADWAYS. THE
THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST IN LINES WITH
INDIVIDUAL THUNDERSTORM CELLS MOVING FROM WEST SOUTHWEST TO EAST
NORTHEAST AT 35 TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY IN THE
FOLLOWING COUNTIES...
IN CONNECTICUT...
LITCHFIELD.
IN NEW YORK...
COLUMBIA...DUTCHESS...GREENE AND ULSTER.
IN MASSACHUSETTS...
BERKSHIRE.
IN VERMONT...
BENNINGTON...WINDHAM.
NYZ032-033-038>043-047>054-082>084-171100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
629 AM EDT MON AUG 16 2010
...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER CAPITAL
DISTRICT...SCHOHARIE VALLEY AND HELDERBERGS OF EAST CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
IN ADDITION...SOME TRAINING OF THUNDERSTORMS MAY OCCUR WHICH
COULD PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AREAS AS WELL AS
PONDING OF WATER ON ROADWAYS. THE THUNDERSTORMS ARE EXPECTED TO
MOVE FROM WEST TO EAST IN LINES WITH INDIVIDUAL THUNDERSTORM CELLS
MOVING FROM WEST SOUTHWEST TO EAST NORTHEAST AT 35 TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED IN THE FOLLOWING COUNTIES...
IN NEW YORK...
ALBANY...FULTON...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...
SARATOGA...SCHENECTADY...SCHOHARIE...WARREN AND WASHINGTON.
In the hours before
Special weather statement, Aug 16, 4:58 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
558 AM EDT MON AUG 16 2010
NYZ032-033-161030-
HAMILTON NY-NORTHERN HERKIMER NY-
558 AM EDT MON AUG 16 2010
...A CLUSTER OF STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BIG
MOOSE...OR ABOUT 8 MILES NORTH OF OLD FORGE...AND MOVING EAST AT 30
MPH.
THE THUNDERSTORM WILL BE NEAR...
EAGLE BAY BY 600 AM EDT
6 MILES NORTH OF INLET AND 8 MILES NORTH OF LIMEKILN LAKE CAMPGROUND
BY 605 AM EDT
BROWN TRACT POND CAMPGROUND AND EIGHTH LAKE CAMPGROUND BY 615 AM EDT
RAQUETTE LAKE BY 620 AM EDT
GOLDEN BEACH CAMPGROUND BY 625 AM EDT
FORKED LAKE PUBLIC CAMPGROUND...BLUE MOUNTAIN LAKE AND 8 MILES WEST
OF LAKE DURANT CAMPGROUND BY 630 AM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7415
4381 7410 4375 7407 4366 7512 4409 7517
4406 7508 4412 7428
TIME...MOT...LOC 0957Z 262DEG 28KT 4383 7489
TAWSpecial weather statement, Aug 16, 5:05 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
605 AM EDT MON AUG 16 2010
NYZ032-033-161030-
HAMILTON NY-NORTHERN HERKIMER NY-
605 AM EDT MON AUG 16 2010
...A CLUSTER OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF
INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR BIG MOOSE...OR ABOUT 8 MILES NORTH OF OLD FORGE...AND
MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
EAGLE BAY BY 600 AM EDT
6 MILES NORTH OF INLET AND 8 MILES NORTH OF LIMEKILN LAKE CAMPGROUND
BY 605 AM EDT
BROWN TRACT POND CAMPGROUND AND EIGHTH LAKE CAMPGROUND BY 615 AM EDT
RAQUETTE LAKE BY 620 AM EDT
GOLDEN BEACH CAMPGROUND BY 625 AM EDT
FORKED LAKE PUBLIC CAMPGROUND...BLUE MOUNTAIN LAKE AND 8 MILES WEST
OF LAKE DURANT CAMPGROUND BY 630 AM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7415
4381 7410 4375 7407 4366 7512 4409 7517
4406 7508 4412 7428
TIME...MOT...LOC 0957Z 262DEG 28KT 4383 7489
TAWSpecial weather statement, Aug 16, 5:41 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
641 AM EDT MON AUG 16 2010
NYZ033-161115-
HAMILTON NY-
641 AM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
AT 636 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR FORKED LAKE PUBLIC CAMPGROUND...OR ABOUT 13 MILES
NORTHWEST OF INDIAN LAKE...AND MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE DURANT CAMPGROUND BY 645 AM EDT
8 MILES NORTH OF INDIAN LAKE BY 650 AM EDT
RAINFALL RATES WILL MAY REACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4410 7427 4397 7425 4392 7432 4382 7421
4383 7419 4383 7415 4381 7411 4369 7454
4409 7468 4412 7428
TIME...MOT...LOC 1040Z 255DEG 34KT 4387 7446
WASULASpecial weather statement, Aug 16, 6:07 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
707 AM EDT MON AUG 16 2010
NYZ033-042-161145-
HAMILTON NY-NORTHERN WARREN NY-
707 AM EDT MON AUG 16 2010
...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO AND THROUGH
NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 701 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 7 MILES SOUTH OF EIGHTH LAKE CAMPGROUND...OR ABOUT 14 MILES
EAST OF OLD FORGE...AND MOVING EAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF GOLDEN BEACH CAMPGROUND BY 715 AM EDT
LEWEY LAKE CAMPGROUND BY 725 AM EDT
8 MILES SOUTH OF LAKE DURANT CAMPGROUND BY 730 AM EDT
INDIAN LAKE BY 740 AM EDT
RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.
LAT...LON 4397 7425 4392 7432 4382 7421 4383 7415
4382 7414 4380 7406 4379 7405 4375 7405
4376 7387 4368 7383 4353 7478 4381 7481
4409 7427
TIME...MOT...LOC 1105Z 257DEG 32KT 4368 7466
TAWSpecial weather statement, Aug 16, 6:34 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
734 AM EDT MON AUG 16 2010
NYZ032-033-038-039-082-161215-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
734 AM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM MOVING INTO AND THROUGH
SOUTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
WESTERN FULTON COUNTY IN EASTERN NEW YORK...
AT 729 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF POLAND...OR ABOUT OVER UTICA...AND
MOVING EAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
POLAND BY 740 AM EDT
NEWPORT...MIDDLEVILLE AND COLD BROOK BY 745 AM EDT
9 MILES SOUTH OF OHIO BY 750 AM EDT
8 MILES NORTH OF DOLGEVILLE BY 800 AM EDT
STRATFORD BY 810 AM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH IN AN HOUR FROM THIS
THUNDERSTORM.
LAT...LON 4323 7508 4324 7513 4326 7517 4330 7516
4331 7514 4332 7510 4334 7508 4340 7453
4309 7448 4301 7522 4306 7522
TIME...MOT...LOC 1133Z 258DEG 33KT 4316 7514
WASULAHail, Herkimer
- When
- August 16, 7:03 AM EST to 7:08 AM EST
- Where
- Herkimer County, 0.71 mi NW of Cedar Lake
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.958, -75.179
Penny size hail was reported during a thunderstorm in Cedar Lake. Hail completely covered the ground.
Thunderstorm Wind, Herkimer
- When
- August 16, 7:06 AM EST
- Where
- Herkimer County, 0.51 mi W of Cedarville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.930, -75.110
Two trees were reported down in Cedarville due to strong thunderstorm winds.
Thunderstorm Wind, Herkimer
- When
- August 16, 7:12 AM EST
- Where
- Herkimer County, 0.86 mi SW of Mohawk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.010, -75.010
A tree was reported down in Mohawk due to strong thunderstorm winds.
Thunderstorm Wind, Albany
- When
- August 16, 12:15 PM EST
- Where
- Albany County, 0.18 mi SE of South Westerlo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.448, -74.028
Large trees were reported downed and a power pole snapped near the intersection of County Road 405 and County Road 403 in South Westerlo due to strong thunderstorm winds.
Thunderstorm Wind, Greene
- When
- August 16, 12:30 PM EST
- Where
- Greene County, 0.51 mi W of Medway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 42.400, -73.890
A tree and wires were reported down on a house in Medway due to strong thunderstorm winds.
Thunderstorm Wind, Greene
- When
- August 16, 12:34 PM EST
- Where
- Greene County, 0.66 mi SSE of West Coxsackie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.361, -73.817
Wires were reported down in Coxsackie due to strong thunderstorm winds.
Thunderstorm Wind, Greene
- When
- August 16, 12:37 PM EST
- Where
- Greene County, 0.53 mi ESE of New Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.448, -73.790
Trees and wires were reported down in New Baltimore due to strong thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- August 16, 12:39 PM EST
- Where
- Columbia County, 1.96 mi N of Poolsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.458, -73.771
A tree was reported down on wires at the intersection of Route 9J and Ridge Road, approximately 2 miles south of Schodack Landing due to strong thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- August 16, 12:42 PM EST
- Where
- Columbia County, 0.74 mi NNW of North Chatham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.480, -73.633
A large tree and wires were reported down across Bunker Hill Road in North Chatham due to strong thunderstorm winds.
Thunderstorm Wind, Columbia
- When
- August 16, 12:45 PM EST to 12:48 PM EST
- Where
- Columbia County, 1.49 mi SW of North Chatham
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 42.452, -73.647
An estimated wind gust of 65 mph was reported by a storm chaser during a thunderstorm in Niverville. Also, a tree was reported down on wires.
Thunderstorm Wind, Columbia
- When
- August 16, 12:48 PM EST
- Where
- Columbia County, 1.22 mi ENE of Chatham Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.426, -73.597
Power lines were reported down near Route 13 in Chatham due to strong thunderstorm winds.
Hail, Columbia
- When
- August 16, 1:00 PM EST to 1:05 PM EST
- Where
- Columbia County, 0.49 mi NW of State Line
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.356, -73.425
Quarter size hail was reported during a thunderstorm approximately 3 miles northeast of Austerlitz.
Hail, Columbia
- When
- August 16, 1:02 PM EST to 1:07 PM EST
- Where
- Columbia County, 1.38 mi WNW of Flatbrook
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.386, -73.456
Quarter size hail was reported during a thunderstorm in Canaan Center. Visibility was reported to be zero during the hail.
Thunderstorm Wind, Columbia
- When
- August 16, 1:02 PM EST
- Where
- Columbia County, 0.6 mi SSW of Lebanon Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.472, -73.385
A tree was reported down across Route 22 in New Lebanon due to strong thunderstorm winds.
Thunderstorm Wind, Ulster
- When
- August 16, 1:59 PM EST
- Where
- Ulster County, Plattekill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.620, -74.080
Numerous trees and wires were reported down in Plattekill due to strong thunderstorm winds.
Thunderstorm Wind, Dutchess
- When
- August 16, 2:06 PM EST to 2:16 PM EST
- Where
- Dutchess County, 1.25 mi NE of Rudco to 0.71 mi NW of Noxon
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.660, -73.930
NWS Storm Survey observed numerous trees down southeast of Poughkeepsie from near the Route 9 and Spackenkill Road intersection eastward for 5 miles. Most of the damage was from the Route 9 and Spackenkill Road intersection eastward for one mile. East of there, damage was spotty and extended as far east as Old Smith Road.|Maximum wind speeds based on tree damage were estimated at 100 mph.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, August 16, 20102 deaths · 2 events
- Rip Current in Michigan, August 16, 20101 death · 1 event
- Hail and Damaging Winds in New Jersey, August 16, 2010$1.1 million · 56 kt wind · 8 events
- Flash Flooding and Damaging Winds in Utah, August 16 to 19, 2010$245,000 · 52 kt wind · 19 events
- Tornadoes and Hail in Colorado, August 16, 20101 injured · $52,000 · EF1 · 9 events
- Lightning Strike in Louisiana, August 16, 2010$200,000 · 1 event
- Flash Flood in Arizona, August 16, 2010$200,000 · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, August 16, 20102 injured · $52,000 · 52 kt wind · 5 events
- Damaging Winds in Texas, August 16, 2010$120,000 · 61 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, August 16, 2010$60,000 · 1 in hail · 14 events
- Flash Flooding in New Mexico, August 16, 2010$77,000 · 2 events
- Damaging Winds in Louisiana, August 16, 2010$60,000 · 54 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256247, 256248, 256249, 256251, 256253, 256254, 256255, 256258, 256263, 256272, 256276, 256277, 256278, 256281, 256287, 256298.